Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 30, NWS Pendleton, OR

July 18, 2011Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon

NWS Pendleton, OR issued this wind advisory at Jul 18, 2011, 2:44 PM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Jul 19, 2011, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2011, 2:44 PM PDT (21:44 UTC)
In effect from
Jul 19, 2011, 2:00 PM PDT
Expired
Jul 19, 2011, 7:52 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WWUS76 KPDT 182144
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
244 PM PDT MON JUL 18 2011

...VERY WINDY CONDITIONS THROUGH THE COLUMBIA GORGE AND KITTITAS
VALLEY TUESDAY...

.WINDS WILL INCREASE TOMORROW AFTERNOON THROUGH THE KITTITAS
VALLEY AND COLUMBIA GORGE BEHIND AN UPPER LEVEL TROUGH DEPARTING
THE AREA. 

ORZ041-WAZ024-190600-
/O.NEW.KPDT.WI.Y.0030.110719T2100Z-110720T0700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON
244 PM PDT MON JUL 18 2011

...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT. 

* TIMING: WINDS WILL INCREASE LATE TOMORROW AFTERNOON WITH THE
  HIGHEST SPEEDS EXPECTED BETWEEN 3 PM AND 8 PM TUESDAY.

* WINDS: WESTERLY SUSTAINED WINDS BETWEEN 30 AND 35 MPH WITH GUSTS
 TO 45 MPH AND OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED. 

* IMPACTS: VEHICLES TRAVELLING ALONG INTERSTATE 84 AND WASHINGTON
  HIGHWAY 14 THROUGH THE COLUMBIA GORGE ALONG WITH THE NEAR GORGE
  PORTIONS OF HIGHWAYS 97 AND 197 MAY ENCOUNTER DIFFICULT DRIVING
  CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-190600-
/O.NEW.KPDT.WI.Y.0030.110719T2100Z-110720T0700Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
244 PM PDT MON JUL 18 2011

...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT. 

* TIMING: WINDS WILL INCREASE LATE TOMORROW AFTERNOON WITH THE
  HIGHEST SPEEDS EXPECTED BETWEEN 5 PM AND 9 PM TUESDAY.

* WINDS: NORTHWESTERLY SUSTAINED WINDS BETWEEN 30 AND 35 MPH WITH GUSTS
 TO 45 MPH AND OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED.

* IMPACTS: VEHICLES TRAVELLING ALONG INTERSTATE 90 IN THE VICINITY
  OF THE KITTITAS VALLEY MAY ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. STRONGEST WINDS TYPICALLY OCCUR NEAR RYEGRASS
  SUMMIT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

JBONK
4 follow-up statements
580 
WWUS76 KPDT 190531
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1031 PM PDT MON JUL 18 2011

...VERY WINDY CONDITIONS THROUGH THE COLUMBIA GORGE AND KITTITAS
VALLEY TUESDAY...

.WINDS WILL INCREASE TOMORROW AFTERNOON THROUGH THE KITTITAS
VALLEY AND COLUMBIA GORGE BEHIND AN UPPER LEVEL TROUGH DEPARTING
THE AREA.

ORZ041-WAZ024-191415-
/O.CON.KPDT.WI.Y.0030.110719T2100Z-110720T0700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON
1031 PM PDT MON JUL 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT
PDT TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT
PDT TUESDAY NIGHT. 

* TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON WITH THE HIGHEST
  SPEEDS EXPECTED BETWEEN 3 PM AND 8 PM TUESDAY.

* WINDS: WESTERLY SUSTAINED WINDS BETWEEN 30 AND 35 MPH WITH
  GUSTS TO 45 MPH AND OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED. 

* IMPACTS: VEHICLES TRAVELLING ALONG INTERSTATE 84 AND 
  WASHINGTON HIGHWAY 14 THROUGH THE COLUMBIA GORGE ALONG WITH 
  THE NEAR GORGE PORTIONS OF HIGHWAYS 97 AND 197 MAY ENCOUNTER 
  DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-191415-
/O.CON.KPDT.WI.Y.0030.110719T2100Z-110720T0700Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1031 PM PDT MON JUL 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT
PDT TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT
PDT TUESDAY NIGHT. 

* TIMING: WINDS WILL TUESDAY AFTERNOON WITH THE HIGHEST SPEEDS EXPECTED
  BETWEEN 5 PM AND 9 PM TUESDAY.

* WINDS: NORTHWESTERLY SUSTAINED WINDS BETWEEN 30 AND 35 MPH 
  WITH GUSTS TO 45 MPH AND OCCASIONAL GUSTS TO 50 MPH ARE 
  EXPECTED. 

* IMPACTS: VEHICLES TRAVELLING ALONG INTERSTATE 90 IN THE
  VICINITY OF THE KITTITAS VALLEY MAY ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. STRONGEST WINDS TYPICALLY OCCUR NEAR 
  RYEGRASS SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
382 
WWUS76 KPDT 191300
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
600 AM PDT TUE JUL 19 2011

...VERY WINDY CONDITIONS THROUGH THE COLUMBIA GORGE AND KITTITAS
VALLEY TODAY...

.WINDS WILL INCREASE THIS AFTERNOON THROUGH THE KITTITAS VALLEY
AND COLUMBIA GORGE BEHIND AN UPPER LEVEL TROUGH DEPARTING THE
AREA.

ORZ041-WAZ024-192200-
/O.CON.KPDT.WI.Y.0030.110719T2100Z-110720T0700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON
600 AM PDT TUE JUL 19 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE HIGHEST
  SPEEDS EXPECTED BETWEEN 3 PM AND 8 PM TUESDAY.

* WINDS: WESTERLY SUSTAINED WINDS BETWEEN 30 AND 35 MPH WITH 
  GUSTS TO 45 MPH AND OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED.

* IMPACTS: VEHICLES TRAVELLING ALONG INTERSTATE 84 AND 
  WASHINGTON HIGHWAY 14 THROUGH THE COLUMBIA GORGE ALONG WITH 
  THE NEAR GORGE PORTIONS OF HIGHWAYS 97 AND 197 MAY ENCOUNTER 
  DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-192200-
/O.CON.KPDT.WI.Y.0030.110719T2100Z-110720T0700Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
600 AM PDT TUE JUL 19 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE HIGHEST
  SPEEDS EXPECTED BETWEEN 5 PM AND 9 PM TUESDAY.

* WINDS: NORTHWEST SUSTAINED WINDS BETWEEN 30 AND 35 MPH WITH
  GUSTS TO 45 MPH AND OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED.

* IMPACTS: VEHICLES TRAVELLING ALONG INTERSTATE 90 IN THE 
  VICINITY OF THE KITTITAS VALLEY MAY ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. STRONGEST WINDS TYPICALLY OCCUR NEAR 
  RYEGRASS SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
412 
WWUS76 KPDT 192153
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
253 PM PDT TUE JUL 19 2011

...VERY WINDY CONDITIONS THROUGH THE COLUMBIA GORGE AND KITTITAS
VALLEY TODAY...

.WINDS WILL INCREASE THIS AFTERNOON THROUGH THE KITTITAS VALLEY
AND COLUMBIA GORGE BEHIND AN UPPER LEVEL TROUGH DEPARTING THE
AREA.

ORZ041-WAZ024-200600-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-110720T0700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON
253 PM PDT TUE JUL 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE HIGHEST 
  SPEEDS EXPECTED BETWEEN 3 PM AND 8 PM TUESDAY. 

* WINDS: WESTERLY SUSTAINED WINDS BETWEEN 30 AND 35 MPH WITH 
  GUSTS TO 45 MPH AND OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED.

* IMPACTS: VEHICLES TRAVELLING ALONG INTERSTATE 84 AND 
  WASHINGTON HIGHWAY 14 THROUGH THE COLUMBIA GORGE ALONG WITH 
  THE NEAR GORGE PORTIONS OF HIGHWAYS 97 AND 197 MAY ENCOUNTER 
  DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ026-200600-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-110720T0700Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
253 PM PDT TUE JUL 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE HIGHEST 
  SPEEDS EXPECTED BETWEEN 5 PM AND 9 PM TUESDAY. 

* WINDS: NORTHWEST SUSTAINED WINDS BETWEEN 30 AND 35 MPH WITH 
  GUSTS TO 45 MPH AND OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED.

* IMPACTS: VEHICLES TRAVELLING ALONG INTERSTATE 90 IN THE 
  VICINITY OF THE KITTITAS VALLEY MAY ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. STRONGEST WINDS TYPICALLY OCCUR NEAR 
  RYEGRASS SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
926 
WWUS76 KPDT 200252
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
752 PM PDT TUE JUL 19 2011


ORZ041-WAZ024-026-200400-
/O.CAN.KPDT.WI.Y.0030.000000T0000Z-110720T0700Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON...
ELLENSBURG...THORP
752 PM PDT TUE JUL 19 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN BREEZY THROUGH THE EVENING BUT STRONG WINDS ARE
NO LONGER EXPECTED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 18, 2:22 PM PDT, 22 minutes earlier.

Area forecast discussion, Jul 18, 2:22 PM PDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
222 PM PDT MON JUL 18 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW
CENTERED OFF THE NORTHERN CALIFORNIA COAST WILL CONTINUE TO PUSH
EASTWARD OVER THE PACIFIC NORTHWEST FOR THE EARLY PART OF THE WEEK.
MOIST SOUTHERLY FLOW WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS
MUCH OF THE AREA TODAY AND TOMORROW...WITH THE MAIN THREAT OF STRONG
TO POSSIBLY SEVERE THUNDERSTORMS TOMORROW.

SCATTERED SHOWERS CONTINUE TO PUSH ACROSS THE EAST SLOPES OF THE
CASCADES THIS AFTERNOON...WITH ISOLATED THUNDER ASSOCIATED.  THESE
SHOWERS WILL SPREAD ACROSS THE ENTIRE AREA TONIGHT AS THE TROUGH
AXIS MOVES OVER SOUTHWEST OREGON.  GOOD UPPER LEVEL DYNAMICS AND
INSTABILITY FAVOR STRONGER STORMS FROM THE BLUE MOUNTAINS EASTWARD
TOMORROW AFTERNOON. HAIL AND GUSTY WINDS WILL BE THE MAIN THREAT
WITH THESE STORMS. BY LATE AFTERNOON TOMORROW THE TROUGH AXIS SHOULD
BE CENTERED ROUGHLY OVER UMATILLA COUNTY AND THE THREAT FOR
THUNDERSTORMS WEST OF THE FOOTHILLS SHOULD BE FINISHED.
HOWEVER...WINDS WILL PICK UP ALONG THE COLUMBIA RIVER GORGE AND THE
KITTITAS VALLEY...THEREFORE A WIND ADVISORY HAS BEEN ISSUED FROM 2PM
TOMORROW THROUGH 12AM WEDNESDAY MORNING. WINDS ARE EXPECTED TO BE
SUSTAINED 30-35 MPH WITH GUST UP TO 45 MPH. WITH THIS TROUGH PASSAGE
OVER THE BASIN IN EARLY TO MID AFTERNOON TOMORROW...HIGH
TEMPERATURES MAY ONLY MAKE IT INTO THE UPPER 70S TO NEAR 80 ACROSS
THE LOWER ELEVATIONS.  BY LATE TOMORROW NIGHT INTO WEDNESDAY DRY
NORTHWEST FLOW SHOULD SET IN AND HIGH TEMPERATURES SHOULD REBOUND
INTO THE 80S ACROSS THE LOWER ELEVATIONS.  WEBER

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...ANOTHER MID-LEVEL
TROUGH WILL SWING THROUGH THE REGION ON WEDNESDAY NIGHT AND
THURSDAY. SHOWERS CAN BE EXPECTED TO SLOP OVER FROM THE WEST SIDE
ONTO THE EAST SLOPES OF THE CASCADES. A FEW SHOWERS MAY ALSO DEVELOP
FROM THE BLUE MOUNTAINS EASTWARD...WITH ISOLATED THUNDERSTORMS
POSSIBLE ON THURSDAY AFTERNOON. THE MARINE PUSH ASSOCIATED WITH THIS
TROUGH WILL ALSO CAUSE WINDS TO BECOME BREEZY...ESPECIALLY IN THE
EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY. COOLER
TEMPERATURES CAN LIKEWISE BE EXPECTED WITH HIGHS ONLY IN THE MID 70S
TO MID 80S. THEN ON FRIDAY AND SATURDAY A RIDGE OF HIGH PRESSURE
WILL MOVE INLAND FOR DRIER AND WARMER CONDITIONS. ON SUNDAY AND
MONDAY...TEMPERATURES WILL RISE INTO THE UPPER 80S TO LOWER 90S AS
THE LARGE SCALE FLOW BECOMES MORE SOUTHERLY.  TRIMARCO

&&

.AVIATION...00Z TAFS...VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH
THE NEXT 24 HOURS. AN UPPER TROUGH WILL CONTINUE TO PUSH MOISTURE
INTO THE AREA TODAY. AS A RESULT SHOWERS CAN BE EXPECTED AT
KRDM...KBDN...KDLS AND KYKM. MVFR CEILINGS WILL BE POSSIBLE IN THE
HEAVIER SHOWERS. THE SHOWER ACTIVITY WILL EVENTUALLY REACH THE
VICINITY OF KPSC...KPDT AND KALW. SUSTAINED WINDS WILL MAINLY RUN
BETWEEN 5 AND 15 KTS WITH THE STRONGEST WINDS EXPECTED AT KDLS.
WINDS WILL INCREASE BEHIND THE TROUGH AXIS ON TUESDAY...BECOMING
BREEZY TO WINDY. SHOWERS WILL CONTINUE INTO TUESDAY WITH
THUNDERSTORMS POSSIBLE THROUGHOUT THE PERIOD.  82

&&

.FIRE WEATHER...AN UPPER LEVEL TROUGH EJECTING ACROSS THE AREA
TUESDAY WILL BRING A BIT OF A COMBINED FIRE WEATHER THREAT TO
PORTIONS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON. FIRST WILL BE
THUNDERSTORMS POSSIBLY BEGINNING OVERNIGHT TONIGHT OVER THE CASCADE
EAST SLOPES AND GRADUALLY MOVING EAST TO INCLUDE THE LOWER COLUMBIA
BASIN. THESE STORMS SHOULD PRODUCE DECENT RAINFALL WITH THEM BUT
COULD RESULT IN A FEW IGNITIONS. THE MAIN CONCENTRATION OF STORMS
WILL SHIFT EAST EARLY ON TUESDAY MORNING AS STABLE AIR MOVES OVER
THE REGION BEHIND THE TROUGH AXIS. THIS PUTS THE NORTHEASTERN OREGON
MOUNTAIN ZONES UNDER THE MAIN THREAT WITH STORMS POTENTIALLY
PRODUCING A FAIR AMOUNT OF LIGHTNING. FORTUNATELY, THE TIMBER FUELS
REMAIN RATHER MOIST WITH THE LIGHTNING UNLIKELY TO CREATE
SIGNIFICANT PROBLEMS PER THE LAND MANAGEMENT AGENCIES ACROSS THOSE
AREAS.

THE SECOND ISSUE ALSO RELATES TO THE PERIOD BEHIND THE TROUGH AXIS
MAINLY TOMORROW AFTERNOON. EXPECT BREEZY TO WINDY CONDITIONS TO
DEVELOP AS THE AXIS MOVES EAST ACROSS THE AREA. FORTUNATELY WITH THE
CROSSING EXPECTED AROUND MID-DAY, HUMIDITY SHOULD REMAIN ABOVE
CRITICAL VALUES THUS DO NOT PLAN ON ISSUING ANY FIRE STATEMENTS.
UNFORTUNATELY, THE WINDS COULD STILL PUSH ANY IGNITIONS IN THE FINE
FUELS DESPITE THE HIGHER HUMIDITY VALUES ALONG FIRE ZONES OR610,
OR630, WA675, AND OR/WA 631. HUMIDITY IS EXPECTED TO RISE ABOVE 50
PERCENT ALONG THE EAST SLOPES AND WESTERN BASIN SHORTLY AFTER SUNSET
AND AROUND MIDNIGHT FOR THE REMAINDER OF THE LOWER BASIN. /JBONK

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  58  74  53  82 /  20  40  20  10
ALW  61  80  57  82 /  20  40  20  10
PSC  63  80  56  86 /  20  30  10  10
YKM  57  79  54  80 /  20  20  10  10
HRI  62  78  56  84 /  20  40  20  10
ELN  56  77  55  77 /  30  20  20  10
RDM  51  74  45  80 /  30  60  10  10
LGD  56  75  51  79 /  10  50  40  10
GCD  51  72  46  78 /  20  50  20  10
DLS  61  78  58  79 /  30  40  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 2 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT
     ORZ041.

WA...WIND ADVISORY FROM 2 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT
     WAZ026.

     WIND ADVISORY FROM 2 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT
     WAZ024.

&&

THREAT INDEX
TUESDAY : GREEN
WEDNESDAY : YELLOW
THURSDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

89/82/82
Hazardous weather outlook, Jul 18, 5:10 AM PDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PDT MON JUL 18 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
191200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
510 AM PDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST
     SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

AN UNSTABLE SOUTHWEST FLOW ALOFT WILL BRING MOISTURE AND INSTABILITY
TO THE FORECAST AREA BY LATE THIS AFTERNOON. ANY THUNDERSTORMS THAT
FORM TODAY WILL MOSTLY BE ALONG THE CASCADE EAST SLOPES OF OREGON
AND SOUTH CENTRAL WASHINGTON. HOWEVER SOME STORMS MAY DRIFT INTO THE
LOWER COLUMBIA BASIN AS WELL AS THE BLUE MOUNTAIN FOOTHILLS.
THUNDERSTORMS TODAY ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS TUESDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
     WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
     EAST SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF
     OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
     NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

STRONG WIND TUESDAY
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     EASTERN COLUMBIA RIVER GORGE OF OREGON

A MOIST AND UNSTABLE ATMOSPHERE WILL PREVAIL ON TUESDAY WITH A
SLIGHT CHANCE TO A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS IN ALL PORTIONS OF THE FORECAST AREA. THERE IS A
POTENTIAL THAT SOME STORMS WILL BE STRONG WITH GUSTY WINDS...HEAVY
RAIN AND SMALL HAIL. HOWEVER IT IS TOO EARLY TO BE CERTAIN OF
THAT...BUT THE STRONGEST STORMS WILL LIKELY BE FROM THE BLUE
MOUNTAIN FOOTHILLS EASTWARD AND SOUTHWARD.

IN ADDITION A STRONG WESTERLY PRESSURE GRADIENT WILL CAUSE WINDY
CONDITIONS TO DEVELOP IN THE EASTERN COLUMBIA RIVER GORGE...MUCH OF
THE LOWER COLUMBIA BASIN AND THE KITTITAS VALLEY BY TUESDAY
AFTERNOON AND EVENING. THESE WINDS WILL REMAIN STRONG INTO THE
EVENING...BUT THEN WILL DIMINISH OVERNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Washington, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.